Anyone have weight problems with Remeron or Pain Meds????

Discussion in 'Fibromyalgia Main Forum' started by DebP, Feb 5, 2003.

  1. DebP

    DebP New Member

    Hello,
    I have fibro among other things that go with it, a couple of the meds im on right now are Remeron and MS Contin. I have always been fairly thin, never over 120lbs....Now over the last 4 months Ive gained about 25 lbs!!!! My doctor says it could be the pain meds slowing my metabolism so I am not burning calories and fat, or it could be the Remeron. Has anyone out there had similar problems with either of these meds??? I started having the problems with this since I started these two meds, and Im wondering which one could be causing my weight gain. They are both really helping my pain and sleep conditions, and I hate to stop one of them if its not the one thats causing the problem. I am finally getting some decent pain relief and sleep for the first time in about seven years!!! If anyone has any advice or comments about this post, I would really appreciate any input anyone has....Ive been dieting, and watching every calorie for a month now and im still gaining. I dont know what to do!!!

    Thanks for Listening,
    DebP
  2. toots2

    toots2 New Member

    I have gained 30 lbs. since my dx. with fibro but can understand why since it is so difficult for me to exercise any more. I think it is the combination of pain meds which have slowed my metabolism to zilch and make me want to eat more when they wear off, the paxil which makes everyone gain weight I hear, and just getting older and not moving enough. I am now doing Atkins and trying to get it off wondering how difficult it will be because I can't exercise enough to get my heart rate up and burn calories. We will see how it goes. Toots